Discussions that mention septra

Cancer: Colon board


I am a 48 year old male in excellent shape with no family history of colon cancer in the family. I exercise regularly and don't smoke and only drink a few beers on the weekends. About 2.5 mos ago I went to my primary complaining of abdominal pains that also seemed to be radiating into my lower back. Suspecting prostatitis he put me on a two week course of antibiotics (Septra). After two weeks I had no improvements in symptoms and he put me on two more weeks. Still no improvement so he put me on yet a third two week course. About half way through this third course the abdominal pains were worsening so he told me to stop and has referred me to a gastroenteronologist. Right after stopping the anti-biotics my bowel movements went berserk. I usually go one time in the morning but now I have a constant feeling like I have to defecate about three or four times a day, although if I try to go very little if anything comes out. My stools have changed color to a very light almost yellowish brown and I have a lot of gas. The stools are a bit narrower than before but still about 1" in diameter. I have had anxiety problems in the past and my doctor put me back on Paxil two weeks ago. Since then the abdominal pains have diminished quite a bit but the urge to defecate has not although it seems to be not as bad as before. I also sometimes feel a little pain in my rectum but it only lasts a few secons. Sorry to ramble for so long but my appointment is tomorrow and I'm very worried. Any thoughts or opinions would be appreciated.